Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 148, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Sep 12, 2000, 8:56 PM CDT for Taylor County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 12, 2000, 8:56 PM CDT (01:56 UTC)
- Expired
- Sep 12, 2000, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Taylor County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 12, 8:59 PM CDT | Hail 0.88 | Abilene, TX | |
| Sep 12, 9:02 PM CDT | Hail 0.88 | Potosi, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -457 J/kg
- Mixed-layer LCL
- 1868 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 130157 SVRSJT TXC441-130230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 856 PM CDT TUE SEP 12 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF POTOSI...OR ABOUT 6 MILES SOUTHEAST OF ABILENE...MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAWN AT 920 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. MOVE INTO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. DAMAGING WINS AND VERY HEAVY RAIN ARE LIKELY. GO INSIDE A STURDY BUILDING AWAY FROOM CREEK BEDS AND FLOOD PRONE AREAS...AND STAY AWAY FR$OM WINDOWS. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3250 9965 3250 9979 3212 9980 3212 9965
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:08 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Sep 12, 3:08 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 308 PM CDT TUE SEP 12 2000 UNCERTAINTY ABOUNDS IN THE FORECAST TODAY. SURFACE LOW HAS DEVELOPED AND SAGGED SOUTHWARD INTO THE SOUTHEAST PERMIAN BASIN...WITH THE FRONTAL BOUNDARY EXTENDING NORTHWARD THROUGH THE NORTHWEST BIG COUNTRY TO WEST OF WICHITA FALLS. A STRING OF GRAVITY WAVES IS MOVING ACROSS THE CONCHO VALLEY AS WELL. CONVERGENCE ALONG THESE GRAVITY WAVES HAS BROKEN THE CAP ACROSS THE SOUTHERN CONCHO VALLEY...WHERE CONVECTION HAS RAPIDLY DEVELOPED THE LAST HOUR. ADDITIONAL MORE ISOLATED ACTIVITY DEVELOPING ACROSS THE BIG COUNTRY AS WELL. ALOFT...WATER VAPOR IMAGERY CONTINUES TO SHOW A TROUGH DIGGING SOUTHWARD ACROSS WEST TEXAS AND THE SOUTHERN ROCKIES. FOR TONIGHT...GIVEN THAT THE UPPER TROUGH CONTINUES TO DROP SOUTH... FRONT SHOULD CONTINUE TO MOVE SLOWLY SOUTHWARD. BEST CHANCES ACROSS THE SOUTHERN HALF OF THE AREA...WHERE CONVECTIVE BOUNDARIES WILL INTERSECT THE SOUTHWARD MOVING GRAVITY WAVES. HOWEVER...GIVEN THE MID LEVEL INSTABILITY AND SOME LIFT FROM THE TROUGH OUT WEST...WOULD NOT BE SURPRISED TO SEE A FEW MID LEVEL SHOWERS AND STORMS ELSEWHERE. WILL MENTION SOME POPS ACROSS THE ENTIRE AREA. FRONT LIKELY TO DISSIPATE OVERNIGHT...WITH WARM MOIST AIR SURGING BACK NORTHWEST. THETA E AXIS TO SET UP IN THE LOWER LEVELS...WHILE SLIGHTLY COLDER POOL ALOFT WITH THE UPPER TROUGH. MAY SEE ADDITIONAL DIURNAL CONVECTION WEDNESDAY AS WELL...WITH BEST CHANCES AGAIN ACROSS THE SOUTHEAST CLOSER TO THE DECAYING BOUNDARY. EXTENDED FORECAST WISE...UPPER RIDGE TO REDEVELOP SOMEWHAT FOR THE WEEKEND...BRINGING DRIER CONDITIONS. GIVEN THE NORTHWEST FLOW...WILL BE TOUGH TO GET TOO WARM AGAIN...SO READINGS SHOULD RETURN CLOSER TO SEASONAL VALUES. PRELIMS... ABI 067/092/065/092 21-0 SJT 069/092/065/093 21-0 JCT 068/090/065/091 3210 .SJT...NONE. 07 N
In the hours before
Local storm report, Sep 12, 7:04 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
704 PM CDT TUE SEP 12 2000
TIME(CDT) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
0450 PM MENARD TX FLOODING
09/12/00 MENARD WATER TO 4 INCH DEPTH
OVER FARM ROAD 2092
NThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 7:08 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 52 min |
| Sep 12, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 52 min |
| Sep 12, 8:01 PM CDT | Tornado Warning | SJT | Fisher | 29 min |
| Sep 12, 8:08 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.